BMC Surg 2019 Jan 5;19(1). Epub 2019 Jan 5.
Department of General Surgery, Shanghai Tenth People's Hospital, Tongji University School of Medicine, Shanghai, 200072, China.
Background: The spontaneous rupture of the gallbladder is extremely rare, majority of ruptures occur secondary to traumatic injuries. Here, we report a case of spontaneous rupture of the gallbladder with probably cause of oral anticoagulants.
Case Presentation: A 51-year-old woman presented to the emergency room with sudden-onset severe abdominal pain, as well as hypotension and low level of hemoglobin. Abdominal computed tomography (CT) scan showed a 2.5 cm filling defect and discontinuity in the wall of the gallbladder body, and a massive hematocele in the abdominal cavity. Past medical history was significant for hypertension and had been taking daily aspirin for the past three years because of interventional surgery for cerebral aneurysms, but no history of recent abdominal trauma or past episodes of biliary colic. The patient underwent an urgent laparoscopic abdominal exploration and the gallbladder was removed. The pathology just showed chronic cholecystitis and the patient recovered well.
Conclusion: Long-term use of anticoagulants may increase the risk of gallbladder rupture and hemorrhage, which is a lethal condition. Rapid diagnosis and timely surgical intervention are the most important measures to treat the patient.